LUPUS UK
21,676 members17,178 posts

Standstill

Hi I'm 46 female dignoised mixed connective tissue disease/lung disease I have had repeated chest infection since being dignoised around 2yr ago ,I'm scared I don't no what to expect no body seams to no much about this thing I put up with I try and ask a Dr and they say it's not what you have it's what you shouldn't have well if they don't scare me what will then there's these steroids iv heard they can make yr body a funny shape is it worth even fighting a battle I ant much hope off .

3 Replies
oldestnewest

Hi Dion3844o1,

Welcome to the LUPUS UK community forum. I hope that you will find it a helpful place for support and information.

If you would like more information about mixed connective tissue disease, we have a factsheet which you can read/download at lupusuk.org.uk/wp-content/u...

We also have our full range of publications available to view at lupusuk.org.uk/publications/

Steroids can affect body shape, but this is mainly with high doses. They can frequently result in weight gain because of increased appetite and changes in the metabolism, but this can be combatted with a healthy diet that is low in carbohydrates.

A diagnosis of MCTD is not a reason to give up hope and you can still have a good life. Hopefully you will find it helpful to chat to some other people who are similarly affected. If you would like to talk with one of our trained volunteer telephone contacts, please let me know and I can provide you with their details.

If you would like more information about lupus and LUPUS UK, you can request or download one of our free packs at lupusuk.org.uk/request-info...

3 likes
Reply

Hi Dion3844o1, Welcome to this community. I also have MCTD with lung involvement (pulmonary fibrosis).

I was told about the damaged lung in 2007 and I haven't let this stop me from having a normal a life as possible.

The steroid does cause you to have a good appetite and therefore will cause you to put weight on also according to the amount you take could possible change the shape of your face to moon like and the fats in your body does redirect itself from your ankles and wrists to your belly.

I know I was in shock when I was told about the meds I will have to take and I did have a cry and though well i'm not going to let it be a life sentence. Iv'e been all over the world and yes I have to pay more now for travel insurance but thats because of the meds. I also use ambulatory oxygen.

Hope this will help you. I'm praying for you.

God bless 💐🙏🏽

Reply

Thank you so much maureenpearl I feel so much better now that I understand it a bit more all I can do now is take each day as it comes x

1 like
Reply

You may also like...